Alert archive / Maine / Red Flag Warnings in 2012

Red Flag Warning 1, NWS Caribou, ME

March 23, 2012

NWS Caribou, ME issued this red flag warning at Mar 23, 2012, 9:53 AM EDT. It took effect at Mar 23, 2012, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2012, 9:53 AM EDT (13:53 UTC)
In effect from
Mar 23, 2012, 11:00 AM EDT
Expired
Mar 23, 2012, 8:00 PM EDT
In force
9 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

903 
WWUS81 KCAR 231353
RFWCAR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
953 AM EDT FRI MAR 23 2012

MEZ005-006-231500-
/O.CAN.KCAR.FW.A.0001.120323T1500Z-120324T0000Z/
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
953 AM EDT FRI MAR 23 2012

...FIRE WEATHER WATCH IS CANCELLED FOR EAST CENTRAL MAINE...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE FIRE
WEATHER WATCH.

$$

MEZ011-015>017-029>032-232200-
/O.UPG.KCAR.FW.A.0001.120323T1500Z-120324T0000Z/
/O.NEW.KCAR.FW.W.0001.120323T1500Z-120324T0000Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
953 AM EDT FRI MAR 23 2012

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR HIGH FIRE DANGER
FOR PORTIONS OF EAST CENTRAL AND DOWNEAST MAINE...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A RED FLAG
WARNING FOR HIGH FIRE DANGER...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...EAST CENTRAL AND DOWN EAST MAINE.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...LATER FRIDAY MORNING INTO FRIDAY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...AROUND 50.

* LIGHTNING...NOT EXPECTED.

* IMPACTS...WITH THE VERY HIGH FIRE DANGER AND DRY FUELS...ANY 
  GRASS OR BRUSH FIRES THAT IGNITE COULD SPREAD AND RAPIDLY 
  BECOME OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
997 
WWUS81 KCAR 232008
RFWCAR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
408 PM EDT FRI MAR 23 2012

MEZ011-015>017-029>032-240000-
/O.CON.KCAR.FW.W.0001.000000T0000Z-120324T0000Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
408 PM EDT FRI MAR 23 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR HIGH FIRE DANGER FOR EAST CENTRAL AND DOWNEAST MAINE...

* AFFECTED AREA...EAST CENTRAL AND DOWN EAST MAINE.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30
  MPH...DIMINISHING THIS EVENING

* TIMING...INTO THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT THROUGH LATE AFTERNOON THEN
  RISING BY EARLY EVENING.

* TEMPERATURES...IN THE MID 50S.

* LIGHTNING...NOT EXPECTED.

* IMPACTS...WITH THE VERY HIGH FIRE DANGER AND DRY FUELS...ANY 
  GRASS OR BRUSH FIRES THAT IGNITE COULD SPREAD AND RAPIDLY 
  BECOME OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
134 
WWUS81 KCAR 232345
RFWCAR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
745 PM EDT FRI MAR 23 2012

MEZ011-015>017-029>032-240045-
/O.EXP.KCAR.FW.W.0001.000000T0000Z-120324T0000Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
745 PM EDT FRI MAR 23 2012

...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR 
EAST CENTRAL AND DOWNEAST MAINE...

WITH DECREASING WINDS...COOLING TEMPERATURES AND INCREASING
HUMIDITY LEVELS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$


NORCROSS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this red flag warning went out at Mar 23, 6:12 AM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Mar 23, 6:12 AM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
612 AM EDT FRI MAR 23 2012

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE REGION THROUGH SATURDAY THEN
MOVE EAST OF THE REGION EARLY SUNDAY. LOW PRESSURE WILL MOVE SOUTH
OF THE AREA LATER SUNDAY THEN A STRONG COLD FRONT WILL CROSS THE
STATE EARLY MONDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
0600L UPDATE...
PLUMMETING DEW POINTS ARE THE ONLY UPDATE ITEM. MODELS ARE HAVING
TROUBLE WITH THE EXTENT OF THE DRY AIR BUILDING INTO THE STATE.
FAVOR GEMS BEYOND THE FIRST FEW HOURS OF THE FORECAST WITH DEW
POINTS HEADED TOWARD SINGLE DIGITS LATER IN THE DAY AND TONIGHT.
WILL BE IN COORDINATION WITH STATE FIRE AUTHORITIES IN THE COMING HOURS TO
DISCUSS FIRE WEATHER HEADLINES.

CLEAR SKIES...LOW HUMIDITY AND VERY BRISK NW WINDS ARE THE MAIN
STORY FOR FRIDAY AS HIGH PRESSURE BUILDS WITH A STRONG PRESSURE
GRADIENT BETWEEN THE HIGH AND A LOW PRESSURE SYSTEM IN THE MARITIMES.
HIGHS WILL CONTINUE TO BE ABOVE NORMAL WITH LOW TO MID 40S IN THE
CROWN OF MAINE AND UPPER 50S DOWN EAST...BUT NO RECORDS ARE
EXPECTED TODAY. WINDS COULD GUST AS HIGH AS 40 KTS AT TIMES WITH
VERY STRONG MIXING TO H850. WILL GO WITH UP TO 35 KTS IN GRIDS FOR
NE MAINE AT THIS TIME. THESE WINDS MAKE FIRE DANGER A BIG CONCERN
AS DISCUSSED BELOW. THE OTHER CONCERN FOR TODAY WILL BE ICE JAMS
ON THE ST JOHN RIVER DOWNSTREAM OF VAN BUREN.
&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
HIGH PRESSURE RIDGE CENTERED NORTH OF THE STATE WILL CREST THE
REGION SATURDAY AND THEN MOVE EAST OF THE AREA SATURDAY NIGHT.
MODEL IN FAIRLY GOOD AGREEMENT WITH LOW PRESSURE MOVING OFF THE
MID ATLC STATES ON SUNDAY SPREADING RAIN ACROSS THE REGION BY
SUNDAY AFTERNOON. RAINFALL AMOUNTS LESS THAN A QUARTER OF AN INCH
POSSIBLE SUNDAY.
&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A STRONG COLD FRONT WILL CROSS THE STATE SUNDAY NIGHT WITH
POSSIBLE SHOWERS. HIGH PRESSURE CENTERED OVER CENTRAL CANADA WILL
THEN BUILD ACROSS NEW ENGLAND WITH A RETURN TO MORE NORMAL
TEMPERATURES FOR THIS TIME OF THE YEAR. ALSO, VERY WINDY ACROSS
THE STATE LATER MONDAY THROUGH TUESDAY AS GRADIENT INCREASES
BETWEEN DEPARTING LOW PRESSURE EAST OF NOVA SCOTIA AND STRONG HIGH
PRESSURE CENTERED OVER CENTRAL CANADA. HIGH PRESSURE FINALLY
CRESTS THE STATE ON WEDNESDAY AND THEN MOVES EAST ON THURSDAY.
&&

.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: VFR...STRONG NW WIND GUSTS AS HIGH AS 40 KTS POSSIBLE
AT ALL TERMINALS.

SHORT TERM: VFR CONDITIONS SATURDAY THEN LOWERING TO MVFR/IFR IN
RAIN ON SUNDAY. CONDITIONS WILL IMPROVE TO VFR SUNDAY NIGHT AND
CONTINUE VFR THROUGH TUESDAY.
&&

.MARINE...
NEAR TERM: PUSHED BACK SCA 3 HOURS AS STRONGER WINDS WILL ARRIVE
LATE MORNING...BUT CONTINUE THROUGH THE AFTERNOON AND INTO EARLY EVENING.

SHORT TERM: EXPECT WINDS AND SEAS BELOW SCA CRITERIA SATURDAY AND SUNDAY.
&&

.FIRE WEATHER...
STRONG NW WINDS GUSTING AS HIGH AS 40F...DEWPOINTS DROPPING
TOWARDS 10 TO 20F DURING THE AFTERNOON AND FREEZE DRIED FINE FUELS
LEAD TO A VERY HIGH FIRE DANGER THREAT. WILL MAINTAIN WATCH FOR
SOUTHERN AND CENTRAL ZONES WHERE FUELS ARE DRIER...BUT WILL
DISCUSS NORTHERN ZONES WITH FIRE PROTECTION AUTHORITIES LATER THIS
MORNING WHEN THE WATCH WILL LIKELY BE CONVERTED TO A WARNING.
&&

.HYDROLOGY...
REPORT FROM THE BORDER PATROL AT VAN BUREN THAT THE ICE JAM THERE
HAS RELEASED SO ONLY THREAT OF FLOODING WILL BE SOUTH OF VAN
BUREN TO HAMLIN. AUTHORITIES FURTHER UPSTREAM TOWARDS MADAWASKA
REPORT THE RIVER FLOWING FREELY.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FIRE WEATHER WATCH FROM 11 AM EDT THIS MORNING THROUGH THIS
     EVENING FOR MEZ005-006-011-015>017-029>032.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR ANZ050>052.
&&

NEAR TERM...MCW
SHORT TERM...FOSTER
LONG TERM...FOSTER
AVIATION...MCW
MARINE...MCW/FOSTER
FIRE WEATHER...
HYDROLOGY...
Hazardous weather outlook, Mar 23, 3:33 AM EDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
333 AM EDT FRI MAR 23 2012

MEZ005-006-011-015>017-029>032-240745-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
333 AM EDT FRI MAR 23 2012

...FIRE WEATHER WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ001>004-010-240745-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
333 AM EDT FRI MAR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-240745-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
333 AM EDT FRI MAR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 10:02 PM EDTSmall Craft AdvisoryCAR21 hr

Nearby

Red Flag Warnings in Maine, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.